MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ALLEN MEDULLARY CEMENT PLUGS; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. ALLEN MEDULLARY CEMENT PLUGS; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was debris in the sterile package.The product was not used per the surgeon¿s discretion.The product is available for return; however, the ¿hairs¿ have been discarded.No known impact r consequence to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D1: allen medullary cement plugs 1-16 mm diameter flange/8 mm diameter core store in cool dry place.G2: foreign: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Visual evaluation of the provided photo and returned product found no hair-like debris.It was noted by the reporter that the hair-like debris had been discarded.The device has been modified with cut marks along the circumference of the device by the hospital staff.It is noted that these cut marks were made to visually identify the device as non-usable.Review of the device history records identified no deviations or anomalies during manufacturing.Review of complaint history found no additional related issues for the reported part and part lot combinations.Medical records were not provided.A definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ALLEN MEDULLARY CEMENT PLUGS
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19652082
Report Number0001822565-2024-02203
Device Sequence Number12399443
Product Code JDI
UDI-Device Identifier00889024432987
UDI-Public(01)00889024432987(17)271207(10)65651155
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001733
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00801102016
Device Lot Number65651155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown